2014, 8(2): 221-250. doi: 10.3934/jmd.2014.8.221

Pseudo-automorphisms with no invariant foliation

1. 

Department of Mathematics, Stony Brook University, Stony Brook, NY 11794, United States

2. 

Département de Mathématiques et Applications (DMA), ENS Ulm, Paris, rue d’Ulm, France – Institut de Recherches Mathématiques de Rennes (IRMAR), Université de Rennes 1, UMR 6625 du CNRS, Bât. 22–23 du campus de Beaulieu, 35042 Rennes cedex, France

3. 

Department of Mathematics, Florida State University, Tallahassee, FL 32306, United States

Received  October 2013 Revised  May 2014 Published  November 2014

We construct an example of a birational transformation of a rational threefold for which the first and second dynamical degrees coincide and are $>1$, but which does not preserve any holomorphic (singular) foliation. In particular, this provides a negative answer to a question of Guedj. On our way, we develop several techniques to study foliations which are invariant under birational transformations.
Citation: Eric Bedford, Serge Cantat, Kyounghee Kim. Pseudo-automorphisms with no invariant foliation. Journal of Modern Dynamics, 2014, 8 (2) : 221-250. doi: 10.3934/jmd.2014.8.221
References:
[1]

T. Bayraktar and S. Cantat, Constraints on automorphism groups of higher dimensional manifolds,, J. Math. Anal. Appl., 405 (2013), 209. doi: 10.1016/j.jmaa.2013.03.048.

[2]

E. Bedford, J. Diller and K. Kim, Pseudoautomorphisms with invariant elliptic curves,, to appear in Proceedings of The Abel Symposium 2013, (2013).

[3]

E. Bedford and K. Kim, Dynamics of (pseudo) automorphisms of 3-space: Periodicity versus positive entropy,, Publ. Mat., 58 (2014), 65. doi: 10.5565/PUBLMAT_58114_04.

[4]

E. Bedford and K. Kim, Pseudo-automorphisms without dimension-reducing factors,, Manuscript, (2012).

[5]

M.-J. Bertin and M. Pathiaux-Delefosse, Conjecture de Lehmer et petits nombres de Salem,, Queen's Papers in Pure and Applied Mathematics, (1989).

[6]

S. Cantat, Quelques aspects des systèmes dynamiques polynomiaux: Existence, exemples, rigidité,, in Quelques aspects des systèmes dynamiques polynomiaux, (2010), 13.

[7]

S. Cantat, Dynamics of automorphisms of compact complex surfaces,, in Frontiers in Complex Dynamics: In celebration of John Milnor's 80th birthday, (2013), 463.

[8]

S. Cantat and C. Favre, Symétries birationnelles des surfaces feuilletées,, J. Reine Angew. Math., 561 (2003), 199. doi: 10.1515/crll.2003.066.

[9]

G. Casale, Enveloppe galoisienne d'une application rationnelle de $\mathbbP^1$,, Publ. Mat., 50 (2006), 191. doi: 10.5565/PUBLMAT_50106_10.

[10]

G. Casale, The Galois groupoid of Picard-Painlevé VI equation,, in Algebraic, (2007), 15.

[11]

J. Diller and C. Favre, Dynamics of bimeromorphic maps of surfaces,, Amer. J. Math., 123 (2001), 1135. doi: 10.1353/ajm.2001.0038.

[12]

T.-C. Dinh and N. Sibony, Une borne supérieure pour l'entropie topologique d'une application rationnelle,, Ann. of Math. (2), 161 (2005), 1637. doi: 10.4007/annals.2005.161.1637.

[13]

M. H. Gizatullin, Rational $G$-surfaces,, Izv. Akad. Nauk SSSR Ser. Mat., 44 (1980), 110. doi: 10.1070/IM1981v016n01ABEH001279.

[14]

M. Gromov, On the entropy of holomorphic maps,, Enseign. Math. (2), 49 (2003), 217.

[15]

V. Guedj, Propriétés ergodiques des applications rationnelles,, in Quelques Aspects des Systèmes Dynamiques Polynomiaux, (2010), 97.

[16]

S. R. Kaschner, R. A. Pérez and R. K. W. Roeder, Examples of rational maps of $\mathbb{CP}^2$ with equal dynamical degrees and no invariant foliation,, preprint, (2013).

[17]

B. Malgrange, On nonlinear differential Galois theory,, Dedicated to the memory of Jacques-Louis Lions, 23 (2002), 219. doi: 10.1142/S0252959902000213.

[18]

B. Malgrange, On nonlinear differential Galois theory,, in Frontiers in Mathematical Analysis and Numerical Methods, (2004), 185.

[19]

B. Malgrange, Le groupoï de Galois d'un feuilletage,, in Essays on Geometry and Related Topics, (2001), 465.

[20]

K. Oguiso and T. T. Truong, Explicit examples of rational and Calabi-Yau threefolds with primitive automorphisms of positive entropy,, preprint, (2013), 1.

[21]

T. T. Truong, On automorphisms of blowups of $\mathbbP^3$,, preprint, (2012), 1.

[22]

A. P. Veselov, What is an integrable mapping?,, in What is integrability?, (1991), 251. doi: 10.1007/978-3-642-88703-1_6.

[23]

Y. Yomdin, Volume growth and entropy,, Israel J. Math., 57 (1987), 285. doi: 10.1007/BF02766215.

[24]

D.-Q. Zhang, The $g$-periodic subvarieties for an automorphism $g$ of positive entropy on a compact Kähler manifold,, Adv. Math., 223 (2010), 405. doi: 10.1016/j.aim.2009.08.010.

show all references

References:
[1]

T. Bayraktar and S. Cantat, Constraints on automorphism groups of higher dimensional manifolds,, J. Math. Anal. Appl., 405 (2013), 209. doi: 10.1016/j.jmaa.2013.03.048.

[2]

E. Bedford, J. Diller and K. Kim, Pseudoautomorphisms with invariant elliptic curves,, to appear in Proceedings of The Abel Symposium 2013, (2013).

[3]

E. Bedford and K. Kim, Dynamics of (pseudo) automorphisms of 3-space: Periodicity versus positive entropy,, Publ. Mat., 58 (2014), 65. doi: 10.5565/PUBLMAT_58114_04.

[4]

E. Bedford and K. Kim, Pseudo-automorphisms without dimension-reducing factors,, Manuscript, (2012).

[5]

M.-J. Bertin and M. Pathiaux-Delefosse, Conjecture de Lehmer et petits nombres de Salem,, Queen's Papers in Pure and Applied Mathematics, (1989).

[6]

S. Cantat, Quelques aspects des systèmes dynamiques polynomiaux: Existence, exemples, rigidité,, in Quelques aspects des systèmes dynamiques polynomiaux, (2010), 13.

[7]

S. Cantat, Dynamics of automorphisms of compact complex surfaces,, in Frontiers in Complex Dynamics: In celebration of John Milnor's 80th birthday, (2013), 463.

[8]

S. Cantat and C. Favre, Symétries birationnelles des surfaces feuilletées,, J. Reine Angew. Math., 561 (2003), 199. doi: 10.1515/crll.2003.066.

[9]

G. Casale, Enveloppe galoisienne d'une application rationnelle de $\mathbbP^1$,, Publ. Mat., 50 (2006), 191. doi: 10.5565/PUBLMAT_50106_10.

[10]

G. Casale, The Galois groupoid of Picard-Painlevé VI equation,, in Algebraic, (2007), 15.

[11]

J. Diller and C. Favre, Dynamics of bimeromorphic maps of surfaces,, Amer. J. Math., 123 (2001), 1135. doi: 10.1353/ajm.2001.0038.

[12]

T.-C. Dinh and N. Sibony, Une borne supérieure pour l'entropie topologique d'une application rationnelle,, Ann. of Math. (2), 161 (2005), 1637. doi: 10.4007/annals.2005.161.1637.

[13]

M. H. Gizatullin, Rational $G$-surfaces,, Izv. Akad. Nauk SSSR Ser. Mat., 44 (1980), 110. doi: 10.1070/IM1981v016n01ABEH001279.

[14]

M. Gromov, On the entropy of holomorphic maps,, Enseign. Math. (2), 49 (2003), 217.

[15]

V. Guedj, Propriétés ergodiques des applications rationnelles,, in Quelques Aspects des Systèmes Dynamiques Polynomiaux, (2010), 97.

[16]

S. R. Kaschner, R. A. Pérez and R. K. W. Roeder, Examples of rational maps of $\mathbb{CP}^2$ with equal dynamical degrees and no invariant foliation,, preprint, (2013).

[17]

B. Malgrange, On nonlinear differential Galois theory,, Dedicated to the memory of Jacques-Louis Lions, 23 (2002), 219. doi: 10.1142/S0252959902000213.

[18]

B. Malgrange, On nonlinear differential Galois theory,, in Frontiers in Mathematical Analysis and Numerical Methods, (2004), 185.

[19]

B. Malgrange, Le groupoï de Galois d'un feuilletage,, in Essays on Geometry and Related Topics, (2001), 465.

[20]

K. Oguiso and T. T. Truong, Explicit examples of rational and Calabi-Yau threefolds with primitive automorphisms of positive entropy,, preprint, (2013), 1.

[21]

T. T. Truong, On automorphisms of blowups of $\mathbbP^3$,, preprint, (2012), 1.

[22]

A. P. Veselov, What is an integrable mapping?,, in What is integrability?, (1991), 251. doi: 10.1007/978-3-642-88703-1_6.

[23]

Y. Yomdin, Volume growth and entropy,, Israel J. Math., 57 (1987), 285. doi: 10.1007/BF02766215.

[24]

D.-Q. Zhang, The $g$-periodic subvarieties for an automorphism $g$ of positive entropy on a compact Kähler manifold,, Adv. Math., 223 (2010), 405. doi: 10.1016/j.aim.2009.08.010.

[1]

Yong Fang, Patrick Foulon, Boris Hasselblatt. Longitudinal foliation rigidity and Lipschitz-continuous invariant forms for hyperbolic flows. Electronic Research Announcements, 2010, 17: 80-89. doi: 10.3934/era.2010.17.80

[2]

M. Jotz. The leaf space of a multiplicative foliation. Journal of Geometric Mechanics, 2012, 4 (3) : 313-332. doi: 10.3934/jgm.2012.4.313

[3]

Jeffrey J. Early, Juha Pohjanpelto, Roger M. Samelson. Group foliation of equations in geophysical fluid dynamics. Discrete & Continuous Dynamical Systems - A, 2010, 27 (4) : 1571-1586. doi: 10.3934/dcds.2010.27.1571

[4]

Doris Bohnet. Codimension-1 partially hyperbolic diffeomorphisms with a uniformly compact center foliation. Journal of Modern Dynamics, 2013, 7 (4) : 565-604. doi: 10.3934/jmd.2013.7.565

[5]

Jeffrey Diller, Han Liu, Roland K. W. Roeder. Typical dynamics of plane rational maps with equal degrees. Journal of Modern Dynamics, 2016, 10: 353-377. doi: 10.3934/jmd.2016.10.353

[6]

Sze-Bi Hsu, Ming-Chia Li, Weishi Liu, Mikhail Malkin. Heteroclinic foliation, global oscillations for the Nicholson-Bailey model and delay of stability loss. Discrete & Continuous Dynamical Systems - A, 2003, 9 (6) : 1465-1492. doi: 10.3934/dcds.2003.9.1465

[7]

Piotr Pokora, Tomasz Szemberg. Minkowski bases on algebraic surfaces with rational polyhedral pseudo-effective cone. Electronic Research Announcements, 2014, 21: 126-131. doi: 10.3934/era.2014.21.126

[8]

C. Chandre. Renormalization for cubic frequency invariant tori in Hamiltonian systems with two degrees of freedom. Discrete & Continuous Dynamical Systems - B, 2002, 2 (3) : 457-465. doi: 10.3934/dcdsb.2002.2.457

[9]

Dino Festi, Alice Garbagnati, Bert Van Geemen, Ronald Van Luijk. The Cayley-Oguiso automorphism of positive entropy on a K3 surface. Journal of Modern Dynamics, 2013, 7 (1) : 75-97. doi: 10.3934/jmd.2013.7.75

[10]

Hsuan-Wen Su. Finding invariant tori with Poincare's map. Communications on Pure & Applied Analysis, 2008, 7 (2) : 433-443. doi: 10.3934/cpaa.2008.7.433

[11]

Ji Li, Kening Lu, Peter W. Bates. Invariant foliations for random dynamical systems. Discrete & Continuous Dynamical Systems - A, 2014, 34 (9) : 3639-3666. doi: 10.3934/dcds.2014.34.3639

[12]

Mohammadreza Molaei. Hyperbolic dynamics of discrete dynamical systems on pseudo-riemannian manifolds. Electronic Research Announcements, 2018, 25: 8-15. doi: 10.3934/era.2018.25.002

[13]

Marie-Claude Arnaud. A nondifferentiable essential irrational invariant curve for a $C^1$ symplectic twist map. Journal of Modern Dynamics, 2011, 5 (3) : 583-591. doi: 10.3934/jmd.2011.5.583

[14]

Amadeu Delshams, Marian Gidea, Pablo Roldán. Transition map and shadowing lemma for normally hyperbolic invariant manifolds. Discrete & Continuous Dynamical Systems - A, 2013, 33 (3) : 1089-1112. doi: 10.3934/dcds.2013.33.1089

[15]

Ivan Werner. Equilibrium states and invariant measures for random dynamical systems. Discrete & Continuous Dynamical Systems - A, 2015, 35 (3) : 1285-1326. doi: 10.3934/dcds.2015.35.1285

[16]

Hieu Trung Do, Thomas A. Schmidt. New infinite families of pseudo-Anosov maps with vanishing Sah-Arnoux-Fathi invariant. Journal of Modern Dynamics, 2016, 10: 541-561. doi: 10.3934/jmd.2016.10.541

[17]

Daniel Franco, J. R. L. Webb. Collisionless orbits of singular and nonsingular dynamical systems. Discrete & Continuous Dynamical Systems - A, 2006, 15 (3) : 747-757. doi: 10.3934/dcds.2006.15.747

[18]

Aubin Arroyo, Enrique R. Pujals. Dynamical properties of singular-hyperbolic attractors. Discrete & Continuous Dynamical Systems - A, 2007, 19 (1) : 67-87. doi: 10.3934/dcds.2007.19.67

[19]

Alexey A. Petrov, Sergei Yu. Pilyugin. Shadowing near nonhyperbolic fixed points. Discrete & Continuous Dynamical Systems - A, 2014, 34 (9) : 3761-3772. doi: 10.3934/dcds.2014.34.3761

[20]

Solange Mancini, Miriam Manoel, Marco Antonio Teixeira. Divergent diagrams of folds and simultaneous conjugacy of involutions. Discrete & Continuous Dynamical Systems - A, 2005, 12 (4) : 657-674. doi: 10.3934/dcds.2005.12.657

2017 Impact Factor: 0.425

Metrics

  • PDF downloads (4)
  • HTML views (0)
  • Cited by (2)

Other articles
by authors

[Back to Top]